[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: Treating serious lows, seizures

Thank you! I am more sure than ever that I did the right thing.
Thanks for the tip. I've always wondered about that.
My daughter didn't throw up until about an hour and a half or so
later (felt like crap before that though.) 
She was on her side from the beginning and I just tried to keep
her that way (she was moving quite a bit though.) If she had had
this seizure anywhere but at home, people would have thought it
was epilepsy before diabetes...very important to wear medical ID
for this reason so it can be treated properly and immediately!!!  
AB said:
Never put anything into the mouth of a patient having a seizure.
If the jaws are open I suggest a thick wallet to act as a tongue
guard but don't block the mouth with it, just in the corner. Even
if the gel gets into the cheek pouch it will not necessarily be
absorbed. Worse your patient could aspirate it, suck it down into
the trachea and lungs where it could cause airway obstruction.
(some snipped)
After injecting glucagon, turn your patient onto his or her side
and loosen clothing since glucagon induces an almost immediate
Technicolor yawn. Seizures are really very scary looking and tug
at your sense of need for immediate treatment, Use the tools you
have. Every pumper of Type I diabetic should have a glucagon
emergency kit and household members should know how to use it.

Take care, Kerri, alulitsuti (mother of many children) 
"God teaches the birds to make nests, yet the nests of all birds
are not alike." Duwamish proverb
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml